Alert archive / Virginia / Tornado Warnings in 2024
Tornado Warning 36, NWS Blacksburg, VA
NWS Blacksburg, VA issued this tornado warning at Sep 26, 2024, 10:28 PM EDT for Franklin County, Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2024, 10:28 PM EDT (02:28 UTC)
- Expired
- Sep 26, 2024, 11:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Franklin County, VA
The radar
The Roanoke radar (KFCX), 37 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 424 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
611
WFUS51 KRNK 270228
TORRNK
VAC067-270300-
/O.NEW.KRNK.TO.W.0036.240927T0228Z-240927T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
1028 PM EDT Thu Sep 26 2024
The National Weather Service in BLACKSBURG has issued a
* Tornado Warning for...
Central Franklin County in west central Virginia...
* Until 1100 PM EDT.
* At 1028 PM EDT, a severe thunderstorm capable of producing a
tornado was located over Sydnorsville, moving northwest at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Rocky Mount...
Boones Mill...
Sydnorsville...
Ferrum...
Callaway...
Sontag...
and Wirtz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3691 7974 3685 7982 3698 8012 3715 7992
TIME...MOT...LOC 0228Z 136DEG 18KT 3690 7984
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SH1 follow-up statement
286
WWUS51 KRNK 270243
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
1043 PM EDT Thu Sep 26 2024
VAC067-270300-
/O.CON.KRNK.TO.W.0036.000000T0000Z-240927T0300Z/
Franklin VA-
1043 PM EDT Thu Sep 26 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL FRANKLIN COUNTY...
At 1043 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Rocky Mount, moving north at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Rocky Mount...
Boones Mill...
and Wirtz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3696 7978 3695 7989 3709 7999 3715 7992
TIME...MOT...LOC 0243Z 168DEG 23KT 3701 7988
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Sep 26, 9:32 PM EDT, 56 minutes earlier.
Area forecast discussion, Sep 26, 9:32 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
932 PM EDT Thu Sep 26 2024
.SYNOPSIS...
Rounds of scattered showers and thunderstorms will continue
across the area tonight and Friday, with moderate to heavy
rain associated with Hurricane Helene expected. This will
greatly enhance the threat of flooding in the mountains and
foothills. Over the weekend the remnants of the tropical system
will be trapped over the Tennessee Valley with a lower
probability and coverage of showers.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
As of 915 PM EDT Thursday...
Key Messages:
1) Significant flooding expected; do not try and drive through
water covered roads!
2) Heavy rain, landslides, small tornadoes, and very gusty
winds are expected to be a threat for much of the area tomorrow.
In the last couple of hours Helene has acquired an eye and
increased in strength to a category 4 hurricane. The storm will
make landfall along the Big Bend of FL in the next couple of
hours. Helene is moving relatively fast at 23 mph. Minimum
central pressure was 942 mb at 8 PM EDT. After landfall, Helene
will travel inland over GA and reach east central TN by 2 pm
tomorrow.
Affects of Helene are already being felt in the southern
Appalachians, as high moisture content interacts with the
higher terrain, wringing out moderate to heavy rain. A few
tropical spinups have also been noted, mainly in Caswell County,
and this threat will continue through the night and into Friday
as rainbands from Helene arrive from the south.
Repeated rounds of rain and increased forcing for ascent have
contributed to rainfall amounts so far ranging from 3 to 7
inches in the last 24 hours from the mountains westward. To the
east, amounts have been generally resulted in less than 3
inches. An additional 1 to 3 inches is expected for the lower
terrain, with 3 to 7 inches possible for parts of the Blue Ridge
and western NC mountains. A Flood Watch remains in place for the
entire area, and we have received reports of high water rescues,
flooded roads, streams and rivers increasing to bankfull and
beyond, and at least one landslide. These problems will only
get worse as the storm nears. As a reminder- do not drive across
flooded roads, you do not know how deep the water is!
Strong sustained winds of 25 to 35 mph with gusts as high as 60
mph are expected for elevated parts of the Blue Ridge, generally
above 3500 ft. A Wind Advisory is in place for most of the
remainder of the area, with speeds of 15 to 25 mph with gusts to
45 mph possible.
As of 415 PM EDT Thursday...
Key Messages:
- Flood Watch Expanded
- High Wind Warning Issued
- Wind Advisory Issued
Persistent area of moderate to occasionally heavy rain, with
prolonged rates of 1 to 2 inches per hour have resulted in
flooding southwest of a line from Bluefield WV to Yadkinville
North Carolina. As expected the amount of rain needed for flash
flooding is under one inch through much of the mountains.
Rain was filling in over the foothills and piedmont. As
Hurricane Helene moves north the shield of heavier rain will
reach the southern Appalachians. The heaviest rainfall amounts
expected from this evening through Friday evening is still along
the southern Blue Ridge.
Bufkit forecast soundings showed the potential for gusts of 40
to 60 mph at the highest elevations of southwest Virginia and
northwest North Carolina overnight and into Friday morning. The
areas favored to have enhanced wind speeds with strong southeast
surface and low level wind in Tazewell to Smyth County also
have the potential for damaging wind. These areas area now
covered with a High Wind Warning.
One change to note is that although winds will diminish in the
afternoon, gusty conditions will persist longer into the
afternoon. Plus with the saturated ground trees will more easily
by blown down. Therefore the Wind Advisory has been issued to
cover a large area and until the end of the day Friday.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
As of 200 AM EDT Thursday...
Key Messages:
1) Hurricane Helene will quickly weaken and mostly dissipate
Friday night into Saturday.
2) Rain chances significantly decrease for Saturday, but
increase once again on Sunday.
Hurricane Helene will have mostly moved through the area by
Friday night, with only scattered showers remaining over the
region. However, the airmass will still remain tropical, with
dewpoints in the 60s to near 70, especially in the piedmont
locations. Despite this, there is increasing confidence that
PoPs will be significantly lower on Saturday, due to drier air
in the mid-levels. Even some sunshine is expected to return for
parts of Saturday afternoon as cloud cover will lessen. The
remnant low of Helene will continue to meander through the
weekend in the Ohio River Valley, with no significant weather
systems expected to pick the storm up and move it. It will then
slowly begin to drift back to the east and into the Mid-Atlantic
on Sunday, though models differ on how quickly this will occur.
Nonetheless, this track to the east will allow showers to
develop once again on Sunday.
There is moderate confidence that QPF totals for the weekend
will generally be under 0.25" for most of the RNK CWA, according
to the NBM, with isolated areas possibly seeing up to 0.50" in
the heaviest showers. High temperatures on Saturday will be in
the 70s to low 80s, due to the break in cloud cover. Sunday will
see slightly cooler temperatures, as clouds and showers move
back over the region with highs in the 70s. Nighttime lows will
be around 60 degrees both days.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 200 AM EDT Thursday...
Key Messages:
1) Scattered showers persist for the early week as the remnant
low of Helene slowly begins to move east.
2) Drier and quieter weather finally returns for the midweek.
As the remnant low of Helene moves back over our area Sunday
night and Monday, showers will remain in the forecast as the
tropical airmass remains in place. The Ensemble Situational
Awareness Table keeps precipitable water amounts around 1.5
inches through Tuesday night. Because of this, PoPs still remain
modest for both Monday and Tuesday, though there is uncertainty
in the coverage of the rainfall across the CWA. Temperatures
will be around normal, with highs in the mid 70s, with 60s for
the higher elevations. A cold front begins to approach the area
on Tuesday, though confidence remains low on the timing as
models disagree on this. Once the front passes, much drier
conditions will move into the area, with high pressure building
back in place. This will also cause temperatures to fall below
normal, with lows possibly in the 40s across most of the CWA for
Wednesday night.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
As of 930 PM EDT Thursday...
Persistent area of moderate to occasionally heavy rain, with
prolonged rates of 1 to 2 inches per hour have resulted in
flooding southwest of a line from Bluefield WV to Yadkinville
North Carolina. Ceilings will continue to vary from IFR to MVFR
until sunset then lower to IFR/LIFR across the region
overnight. Visibility will occasionally lower to MVFR in the
heavier rain. Catastrophic, life-threatening flooding is
possible overnight into Friday, especially along the southern
Appalachians. Check your destination before you fly.
Bufkit forecast soundings showed the potential for gusts of 40
to 60 mph at the highest elevations of southwest Virginia and
northwest North Carolina overnight. By 06Z gusts of 30 to 40 kts
from the east are expected at the local TAF sites.
Average confidence for wind, ceiling and visibility.
EXTENDED AVIATION OUTLOOK...
Wind speeds diminish Friday afternoon through Friday night.
Flight conditions should improve Saturday through Tuesday. A
chance of light showers will continue around the remnants of
Helene.
&&
.HYDROLOGY...
Affects of Hurricane Helene continue to be felt in the southern
Appalachians, as high moisture content interacts with the higher
terrain, wringing out moderate to heavy rain. Repeated rounds
of rain and increased forcing for ascent have contributed to
rainfall amounts so far ranging from 3 to 7 inches in the last
24 hours from the mountains westward. To the east, amounts have
been generally resulted in less than 3 inches. An additional 1
to 3 inches is expected for the lower terrain, with 3 to 8
inches possible for parts of the Blue Ridge and western NC
mountains. A Flood Watch remains in place for the entire area,
and we have received reports of high water rescues, flooded
roads, streams and rivers increasing to bankfull and beyond, and
a landslide.
River flooding is ongoing or expected to begin shortly on the
following rivers: Clinch, New, Roanoke, and Dan.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch through Friday evening for VAZ007-009>020-022>024-
032>035-043>047-058-059.
High Wind Warning until 8 PM EDT Friday for VAZ007-009-015.
Wind Advisory until 8 PM EDT Friday for VAZ010>014-016>020-
022>024-032>035-043>045-058.
NC...Flood Watch through Friday evening for NCZ001>006-018>020.
High Wind Warning until 8 PM EDT Friday for NCZ001-018.
Wind Advisory until 8 PM EDT Friday for NCZ002>006-019-020.
WV...Flood Watch through Friday evening for WVZ042>044-507-508.
Wind Advisory until 8 PM EDT Friday for WVZ042>044-507-508.
&&
SYNOPSIS...RCS
NEAR TERM...AMS/SH
SHORT TERM...JCB
LONG TERM...JCB/RCS
AVIATION...AMS/RCS/SH
HYDROLOGY...SHHazardous weather outlook, Sep 26, 3:33 PM EDT, 6 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 333 PM EDT Thu Sep 26 2024 NCZ002-019-271945- Alleghany NC-Wilkes- 333 PM EDT Thu Sep 26 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for northwest North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. There is a chance for brief tornadoes to form in Helene's rainbands Friday and Friday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ001-018-VAZ015-271945- Ashe-Watauga-Grayson- 333 PM EDT Thu Sep 26 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for northwest North Carolina and southwest Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Wind Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Wind Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ003>006-020-VAZ010>014-016>018-022-032-033-043-044-WVZ042>044- 271945- Surry-Stokes-Rockingham-Caswell-Yadkin-Bland-Giles-Wythe-Pulaski- Montgomery-Carroll-Floyd-Craig-Roanoke-Patrick-Franklin-Henry- Pittsylvania-Mercer-Summers-Monroe- 333 PM EDT Thu Sep 26 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. There is a chance for brief tornadoes to form in Helene's rainbands Friday and Friday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ007-009-271945- Tazewell-Smyth- 333 PM EDT Thu Sep 26 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for southwest Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Wind Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Wind Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ019-020-023-024-034-035-045-058-WVZ507-508-271945- Alleghany VA-Bath-Botetourt-Rockbridge-Bedford-Amherst-Campbell- Halifax-Eastern Greenbrier-Western Greenbrier- 333 PM EDT Thu Sep 26 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for central Virginia, south central Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. There is a chance for brief tornadoes to form in Helene's rainbands Friday and Friday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ046-047-059-271945- Appomattox-Buckingham-Charlotte- 333 PM EDT Thu Sep 26 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. There is a chance for brief tornadoes to form in Helene's rainbands Friday and Friday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Sep 26, 7:49 PM EDT, 2 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
749 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM Tstm Wnd Dmg 1 WNW Evergreen 37.30N 78.79W
09/25/2024 Appomattox VA 911 Call Center
Tree has fallen onto Cedar Tree Rd near
Appomattox, VA. Time is estimated from
radar.
&&
JCBLocal storm report, Sep 26, 7:53 PM EDT, 2 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
753 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM Tstm Wnd Dmg 2 NNE Ridgeway 36.61N 79.85W
09/25/2024 Henry VA 911 Call Center
Tree down in the middle of Old Sand Rd in
Ridgeway, VA. Time is estimated from radar.
&&
JCBLocal storm report, Sep 26, 9:14 PM EDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
914 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM Tstm Wnd Dmg 1 ESE Bramwell 37.32N 81.30W
09/25/2024 Mercer WV 911 Call Center
Tree fell and blocked both sides of Coal
Heritage Rd. Time is estimated from radar.
&&
JCBLocal storm report, Sep 26, 9:27 PM EDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
927 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM Tstm Wnd Dmg 2 SSE Appomattox 37.33N 78.82W
09/25/2024 Appomattox VA 911 Call Center
Tree fell across Redfields Rd near
Appomattox, VA. Time is estimated from
radar.
&&
JCBLocal storm report, Sep 26, 9:32 PM EDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
932 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM Non-Tstm Wnd Dmg 1 WSW Bramwell 37.32N 81.33W
09/25/2024 Mercer WV 911 Call Center
Tree fell across Pocahontas Ave, blocking
both lanes. Time is estimated from radar.
&&
JCBLocal storm report, Sep 26, 9:59 PM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
959 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM Flood 2 S Fries 36.68N 80.97W
09/26/2024 Grayson VA 911 Call Center
Water flooding road at the boat dock on
Pattons Mill Lane.
&&
asThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:58 PM EDT | Areal Flood Warning | RNK | Bland, Giles, Tazewell | 24 hr |
| Sep 26, 8:59 PM EDT | Areal Flood Warning | RNK | Giles, Pulaski, City of Radford | 57 hr |
| Sep 26, 9:54 PM EDT | Areal Flood Warning | RNK | Carroll, Grayson, Wythe, City of Galax | 24 hr |
| Sep 26, 10:03 PM EDT | Flash Flood Warning | RNK | Carroll, Grayson, Wythe, City of Galax | 8 hr |
| Sep 26, 10:24 PM EDT | Flash Flood Warning | RNK | Grayson, Smyth | 6 hr |
| Sep 26, 10:48 PM EDT | Tornado Warning | RNK | Franklin, Roanoke, City of Roanoke | 29 min |
| Sep 27, 5:46 AM EDT | River Flood Warning | RNK | Giles | 3 days |
| Sep 27, 8:02 AM EDT | Flash Flood Warning | RNK | Carroll, Grayson, Smyth, Wythe, City of Galax | 10 hr |
| Sep 27, 9:03 AM EDT | Flash Flood Warning | RNK | Patrick | 7 hr |
| Sep 27, 9:50 AM EDT | Flash Flood Warning | RNK | Grayson, Smyth | 23 hr |
| Sep 27, 10:08 AM EDT | Flash Flood Warning | RNK | Floyd | 9 hr |
| Sep 27, 10:11 AM EDT | Flash Flood Warning | RNK | Carroll, Wythe, City of Galax | 23 hr |
| Sep 27, 10:21 AM EDT | Flash Flood Warning | RNK | Craig, Roanoke, City of Roanoke, City of Salem | 7 hr |
| Sep 27, 11:08 AM EDT | Tornado Warning | RNK | Henry, City of Martinsville | 19 min |
| Sep 27, 11:19 AM EDT | Flash Flood Warning | RNK | Bland, Tazewell | 7 hr |
| Sep 27, 11:30 AM EDT | Tornado Warning | RNK | Pittsylvania, City of Danville | 30 min |
| Sep 27, 12:47 PM EDT | Flash Flood Warning | RNK | Alleghany, Botetourt, City of Covington | 6 hr |
| Sep 27, 1:57 PM EDT | River Flood Warning | RNK | Roanoke, City of Roanoke, City of Salem | 15 hr |
| Sep 27, 2:13 PM EDT | Tornado Warning | RNK | Pittsylvania, City of Danville | 32 min |
| Sep 27, 2:39 PM EDT | Tornado Warning | RNK | Pittsylvania | 36 min |
| Sep 27, 2:39 PM EDT | Tornado Warning | RNK | Franklin, Henry, Pittsylvania | 36 min |
| Sep 27, 2:45 PM EDT | Flash Flood Warning | RNK | Giles | 6 hr |
| Sep 27, 3:28 PM EDT | Tornado Warning | RNK | Henry, Pittsylvania, City of Martinsville | 32 min |
| Sep 27, 3:53 PM EDT | Areal Flood Warning | RNK | Patrick | 6 hr |
| Sep 27, 3:57 PM EDT | Tornado Warning | RNK | Franklin, Henry, Pittsylvania | 33 min |
| Sep 27, 4:09 PM EDT | Tornado Warning | RNK | Halifax, Pittsylvania | 36 min |
| Sep 27, 4:25 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, City of Covington | 35 min |
| Sep 27, 4:27 PM EDT | Tornado Warning | RNK | Franklin, Roanoke, City of Roanoke | 33 min |
| Sep 27, 4:32 PM EDT | Tornado Warning | RNK | Halifax, Pittsylvania | 28 min |
| Sep 27, 4:56 PM EDT | Tornado Warning | RNK | Bedford, Franklin | 34 min |
| Sep 27, 4:59 PM EDT | Tornado Warning | RNK | Halifax, Pittsylvania | 46 min |
| Sep 27, 5:00 PM EDT | Flash Flood Watch | RNK | Carroll, Pulaski, Wythe, City of Galax, City of Radford | 20 hr |
| Sep 27, 5:08 PM EDT | Tornado Warning | RNK | Halifax, Pittsylvania | 37 min |
| Sep 27, 5:16 PM EDT | Areal Flood Warning | RNK | Craig, Roanoke, City of Roanoke, City of Salem | 14 hr |
| Sep 27, 5:20 PM EDT | Tornado Warning | RNK | Bedford, Botetourt | 25 min |
| Sep 27, 5:48 PM EDT | Tornado Warning | RNK | Campbell, Charlotte, Halifax | 27 min |
| Sep 27, 5:51 PM EDT | Areal Flood Advisory | RNK | Halifax, City of Danville | 104 min |
| Sep 27, 6:13 PM EDT | Areal Flood Warning | RNK | Bland, Tazewell | 36 hr |
| Sep 27, 6:15 PM EDT | Tornado Warning | RNK | Campbell, Charlotte, Halifax | 30 min |
| Sep 27, 6:36 PM EDT | Areal Flood Warning | RNK | Alleghany, Botetourt, City of Covington | 14 hr |
| Sep 27, 6:40 PM EDT | Areal Flood Warning | RNK | Floyd | 14 hr |
| Sep 27, 6:43 PM EDT | Tornado Warning | RNK | Halifax | 14 min |
| Sep 27, 7:30 PM EDT | Special Weather Statement | RNK | Charlotte | 30 min |
Nearby
Tornado Warnings in Virginia, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.